Skip to main content
AAN.com
Brief Communication
February 1, 1984

Fatal hyperpyrexia after withdrawal of levodopa

February 1984 issue
34 (2) 249

Abstract

We studied a patient affected with idiopathic Parkinson's disease and levodopa-induced dyskinesias. Fatal hyperpyrexia followed simultaneous levodopa withdrawal and a decrease in the dosage of diphenhydramine. The clinical features were those of the neuroleptic malignant syndrome. The rapid decrease in dopaminergic activity may have been important in causing the syndrome.

Get full access to this article

View all available purchase options and get full access to this article.

Information & Authors

Information

Published In

Neurology®
Volume 34Number 2February 1984
Pages: 249
PubMed: 6538021

Publication History

Published online: February 1, 1984
Published in print: February 1984

Permissions

Request permissions for this article.

Authors

Affiliations & Disclosures

GianPietro Sechi, MD
From the Departments of Neurology (Drs. Sechi and Mutani) and Pathology (Dr. Tanda), University of Sassari, Sassari, Italy.
Francesco Tanda, MD
From the Departments of Neurology (Drs. Sechi and Mutani) and Pathology (Dr. Tanda), University of Sassari, Sassari, Italy.
Roberto Mutani, MD
From the Departments of Neurology (Drs. Sechi and Mutani) and Pathology (Dr. Tanda), University of Sassari, Sassari, Italy.

Metrics & Citations

Metrics

Citations

Download Citations

If you have the appropriate software installed, you can download article citation data to the citation manager of your choice. Select your manager software from the list below and click Download.

Cited By
  1. Effects of Medications on Heat Loss Capacity in Chronic Disease Patients: Health Implications Amidst Global Warming, Pharmacological Reviews, 75, 6, (1140-1166), (2023).https://doi.org/10.1124/pharmrev.122.000782
    Crossref
  2. Parkinsonism-Hyperpyrexia Syndrome and Dyskinesia-Hyperpyrexia Syndrome in Parkinson’s Disease: Two Cases and Literature Review, Journal of Parkinson's Disease, 12, 6, (1727-1735), (2022).https://doi.org/10.3233/JPD-223362
    Crossref
  3. Parkinsonism-Hyperpyrexia Syndrome in Parkinson’s Disease, Movement Disorder Emergencies, (77-93), (2021).https://doi.org/10.1007/978-3-030-75898-1_5
    Crossref
  4. Neuroleptic Malignant Syndrome, Drug-induced Neurological Disorders, (575-584), (2021).https://doi.org/10.1007/978-3-030-73503-6_38
    Crossref
  5. Dependence, withdrawal and rebound of CNS drugs: an update and regulatory considerations for new drugs development, Brain Communications, 1, 1, (2019).https://doi.org/10.1093/braincomms/fcz025
    Crossref
  6. Neuroleptic Malignant Syndrome in Striatonigral Degeneration, British Journal of Psychiatry, 153, 2, (254-255), (2018).https://doi.org/10.1192/bjp.153.2.254
    Crossref
  7. The Neuroleptic Malignant Syndrome, So-called, British Journal of Psychiatry, 150, 6, (752-759), (2018).https://doi.org/10.1192/bjp.150.6.752
    Crossref
  8. Acute Presentation of Nonmotor Symptoms in Parkinson's Disease, Nonmotor Parkinson’s: The Hidden Face - Management and the Hidden Face of Related Disorders, (973-986), (2017).https://doi.org/10.1016/bs.irn.2017.06.002
    Crossref
  9. Neuroleptic Malignant Syndrome, Critical Care Toxicology, (661-677), (2017).https://doi.org/10.1007/978-3-319-17900-1_65
    Crossref
  10. Disorders of Temperature Control: Hyperthermia, Part II, Journal of Intensive Care Medicine, 1, 2, (91-100), (2016).https://doi.org/10.1177/088506668600100205
    Crossref
  11. See more
Loading...

View Options

Get Access

Login options

Check if you have access through your login credentials or your institution to get full access on this article.

Personal login Institutional Login
Purchase Options

The neurology.org payment platform is currently offline. Our technical team is working as quickly as possible to restore service.

If you need immediate support or to place an order, please call or email customer service:

  • 1-800-638-3030 for U.S. customers - 8:30 - 7 pm ET (M-F)
  • 1-301-223-2300 for customers outside the U.S. - 8:30 - 7 pm ET (M-F)
  • [email protected]

We appreciate your patience during this time and apologize for any inconvenience.

View options

Full Text

View Full Text

Media

Figures

Other

Tables

Share

Share

Share article link

Share